MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) ADVANIX¿ PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) ADVANIX¿ PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537510
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Perforation (2001)
Date of Event 05/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.It was reported the device was not used past its expiry.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent kit was implanted in the pancreatic duct of a patient during a pancreatic duct stent placement procedure, performed on (b)(6) 2018.No issues were noted with the device during the placement procedure.On (b)(6) 2018, the patient complained of pain on the right abdomen.On (b)(6) 2018, computed tomography scan was performed and confirmed that the stent had perforated the intestinal wall.The image was examined and the physician found that the pancreatic duct migrated from the pancreatic duct to the large intestine, and it perforated the large intestine wall.Inflammatory findings were also observed from the test results.On (b)(6) 2018, the migrated stent was removed using a snare with colonoscope.Endoscopic clipping procedure was performed.An antibiotic was administered.The patient was then under follow up observation.No additional procedures have been planned for this patient.Per the physician¿s assessment, after the stent migrated from ileocecal valve, it is most likely that perforation occurred because the stent remained in a state perpendicular to the intestinal wall for long time.This patient has many diverticula, which is different from normal.But it is unknown whether the perforation occurred by the number, size and place of diverticula.The physician also felt that the stent was getting hard.

Brand Name
ADVANIX¿ PANCREATIC STENT KIT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7634533
Report Number3005099803-2018-01964
Device Sequence Number1819057
Product Code FGE
UDI-Device Identifier08714729856283
UDI-Public08714729856283
Combination Product (Y/N)N
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00537510
Device Catalogue Number3751
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2018
Initial Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;